MAUDE Adverse Event Report: BECTON, DICKINSON & CO. (SPARKS) BD COR¿ MX; THERMAL CYCLER NUCLEIC ACID AMPLIFICATION ANALYSER IVD, LABORATORY

BECTON, DICKINSON & CO. (SPARKS) BD COR¿ MX; THERMAL CYCLER NUCLEIC ACID AMPLIFICATION ANALYSER IVD, LABORATORY
Catalog Number 443989
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/23/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
D.2.Additional medical device types: nqx, njr, ozn.G.4.There were multiple pma/510k numbers: k111860, k120138, k130470".A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that during use of the bd max¿ system, bd max¿ instrument, 8 samples were false positive for both chlamydia trachomatis and neisseria gonorrhoeae.After inspecting reagents and instrument, a "bloody slime string" from a sample was found dragged over process area and contaminated samples.Cleaning and environmental testing were performed.Samples were rerun and were negative.There was no report of patient impact.
 
Additional Manufacturer Narrative
The following fields have been updated with corrected information: b.2: it was reported that during use of the bd cor¿ mx, 8 samples were false positive for both chlamydia trachomatis and neisseria gonorrhoeae.After inspecting reagents and instrument, a "bloody slime string" from a sample was found dragged over process area and contaminated samples.Cleaning and environmental testing were performed.Samples were rerun and were negative.There was no report of patient impact.D.1: medical device brand name: bd cor¿ mx.D.2a: medical device common name: thermal cycler nucleic acid amplification analyser ivd, laboratory.D.2b: medical device type: lsl, mkz, ouy, qep.D.3: medical device manufacture date: 05/26/2022.D.4: medical device catalog #: 443989.D.4: medical device serial #: (b)(6).D.4: medical device udi: (b)(4).G.5: pma: na.
 
Event or Problem Description
It was reported that during use of the bd cor¿ mx, 8 samples were false positive for both chlamydia trachomatis and neisseria gonorrhoeae.After inspecting reagents and instrument, a "bloody slime string" from a sample was found dragged over process area and contaminated samples.Cleaning and environmental testing were performed.Samples were rerun and were negative.There was no report of patient impact.
 
Additional Manufacturer Narrative
Investigation summary: the complaint alleges the bd max instrument had "false positives." customer reported that they are witnessing suspected false positive results for chlamydia and gonorrhea while running the ct/gc assay.Bd interviewed the customer on the incident and the customer confirmed that visible contamination evidence was present as an extremely mucoidal sample was observed to have dripped across multiple test lanes.The customer performed cleaning and environmental monitoring and was able to resolve the issue.No further intervention was necessary by bd.This complaint is unconfirmed as the root cause of the failure was determined to be due to contamination by a patient sample during normal operating conditions of the instrument.No parts were replaced as part of this complaint, and therefore no samples were returned and no returned material investigation could occur.Review of the device history record for the instrument is not required because this complaint does not allege an early life failure or failure at installation and the complaint is unconfirmed, thus a dhr review would yield no useful information.Service history review was performed for the instrument and no additional cases were observed for the complaint failure mode reported.Bd quality will continue to closely monitor for trends associated with this complaint.No new risks or hazards, or changes to existing risks/hazards, were identified as a result of this complaint.
 
Event or Problem Description

Brand Name
BD COR¿ MX
Common Device Name
THERMAL CYCLER NUCLEIC ACID AMPLIFICATION ANALYSER IVD, LABORATORY
Manufacturer (Section D)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer (Section G)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer Contact
matt j. connor
7 loveton circle
sparks, MD 21152
4103164000
MDR Report Key21848839
Report Number1119779-2025-00272
Device Sequence Number8699513
Product Code OOI
UDI-Device Identifier00382904439897
UDI-Public(01)00382904439897(11)220526
Combination Product (Y/N)N
Initial Reporter CountrySW
PMA/510(K) Number
SEE H11
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number443989
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/18/2025
Supplement Date Received by Manufacturer04/30/2025
Not provided
Initial Report FDA Received Date04/16/2025
Supplement Report FDA Received Date05/20/2025
05/21/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/26/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown